MAUDE Adverse Event Report: MINERVA SURGICAL, INC. GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, REFURBISHED CONTROL UNIT

MINERVA SURGICAL, INC. GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, REFURBISHED CONTROL UNIT
Model Number M00658001R0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a genesys hta procedure was performed in a patient suffering from aub.At about six minutes into the ablation cycle, a small amount of fluid migrating from the uterine cavity was noted.Out of abundance of caution doctor appropriately stopped the procedure.A small area of mucosal blanching on the cervix at 4-6 o'clock, with no evidence of vaginal or any other unintended thermal effect was noticed, treated with application of silver sulfadiazine topical cream and estrace (estradiol) vaginal cream.The initially observed unintended thermal effect on the cervix completely resolved five days later.
 
Additional Manufacturer Narrative
Manufacturer contacted the physician to obtain additional information related to this event.It was reported the patient sustained a 1st degree cervical burn.No medical or surgical intervention, beyond the application of the topical cream, was required.Per agreement between fda and manufacturer, effective october 27th, 2008, a 1st degree burn shall be reported to fda as a malfunction event type.Patient was seen in the office for her post-operative visit on october 18th and physician reported the burn was fully healed.The genesys hta system (control unit and procerva procedure set) was returned to the manufacturer for evaluation.Evaluation was performed at the system level.The system successfully passed all system checks and determined to have operated as intended.The fluid leak at the cervix is most likely caused by an inadequate cervical seal which was immediately noticed by the physician and procedure was aborted.A review of the data log indicated there was a fluid loss of 1-2cc in volume, prior to the procedure being aborted, which is below the predetermined threshold for the system to alarm.The relationship between the system and the reported adverse event could not be established.The ifu instructs the user to "during ablation, the saline temperature continues to rise until 90°c is reached, and the user must continuously: monitor the cervical seal for fluid loss and to confirm a tight cervical seal.Maintain a stable procedure sheath position throughout the procedure.Monitor the screen for fluid loss level." warnings and cautions related to an event of this nature are included in the ifu for genesys hta, including but not limited to: "the physician must maintain control of the procedure sheath (i.E., not hand off to another individual) for the duration of the treatment to avoid compromising the cervical seal.A compromise of the cervical seal could result in fluid leakage through the cervix, which could result in thermal injury to surrounding tissue"."do not place the procedure sheath tubing over the patient's leg or in contact with any part of the user's or patient's anatomy, as the tubing carries hot fluid and contact could result in thermal injury.The temperature of the tubing could be up to 55°c." "throughout the procedure, carefully observe the junction of the procedure sheath with the external cervical os to confirm a tight cervical seal and that there is no fluid leakage".

Brand Name
GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, REFURBISHED CONTROL UNIT
Common Device Name
ENDOMETRIAL ABLATION SYSTEM
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
michelle becker
4255 burton drive
santa clara, CA 95054
MDR Report Key15781515
Report Number3011011193-2022-00014
Device Sequence Number20483364
Product Code MNB
UDI-Device Identifier08714729809357
UDI-Public08714729809357
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00658001R0
Device Catalogue NumberM00658001R0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale